Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 97, NWS Eureka, CA

December 3, 2010

NWS Eureka, CA issued this small craft advisory at Dec 3, 2010, 2:14 PM PST. It took effect at Dec 4, 2010, 12:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 3, 2010, 2:14 PM PST (22:14 UTC)
In effect from
Dec 4, 2010, 12:00 PM PST
Expired
Dec 4, 2010, 10:45 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WHUS76 KEKA 032214
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
214 PM PST FRI DEC 3 2010

...INCREASED SOUTHEAST WINDS BEGINNING SATURDAY AFTERNOON...

.A PAIR OF DEVELOPING SURFACE LOWS WILL BRING STRONGER SOUTHEAST
WINDS TO THE SOUTHERN WATERS THIS WEEKEND. SEAS WILL BUILD EARLY
NEXT WEEK IN ASSOCIATION WITH A STRONG COLD FRONT.

PZZ455-475-041100-
/O.NEW.KEKA.SC.Y.0097.101204T2000Z-101208T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
214 PM PST FRI DEC 3 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 3 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO 3 PM PST
WEDNESDAY. 

* WINDS AND WAVES: SOUTHEAST WINDS OF 15 TO 25 KT WILL RESULT IN
  STEEPER SEAS SATURDAY AFTERNOON THROUGH SUNDAY. 

* WINDS AND SEAS WILL REMAIN ELEVATED THROUGH THE MIDDLE OF NEXT
  WEEK AS A COLD FRONT IMPACTS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
4 follow-up statements
501 
WHUS76 KEKA 040434
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
834 PM PST FRI DEC 3 2010

...INCREASED SOUTHEAST WINDS BEGINNING SATURDAY AFTERNOON...

.A PAIR OF DEVELOPING SURFACE LOWS WILL BRING STRONGER SOUTHEAST
WINDS TO THE SOUTHERN WATERS THIS WEEKEND. SEAS WILL BUILD EARLY
NEXT WEEK IN ASSOCIATION WITH A STRONG COLD FRONT.

PZZ455-475-041245-
/O.CON.KEKA.SC.Y.0097.101204T2000Z-101208T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
834 PM PST FRI DEC 3 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO
3 PM PST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO
3 PM PST WEDNESDAY. 

* WINDS: SOUTHEAST WINDS OF 15 TO 25 KT SATURDAY AFTERNOON
  THROUGH TUESDAY.

* WAVES: SEAS WILL REMAIN ELEVATED SATURDAY AFTERNOON THROUGH THE
  MIDDLE OF NEXT WEEK AS A COLD FRONT IMPACTS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
110 
WHUS76 KEKA 041112
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
312 AM PST SAT DEC 4 2010

...INCREASED SOUTHEAST WINDS BEGINNING SATURDAY AFTERNOON...

.A PAIR OF DEVELOPING SURFACE LOWS WILL BRING STRONGER SOUTHEAST
WINDS TO THE SOUTHERN WATERS AND THE NORTHERN OFFSHORE WATERS THIS
WEEKEND. SEAS WILL BUILD EARLY NEXT WEEK IN ASSOCIATION WITH A
STRONG COLD FRONT.

PZZ470-042330-
/O.EXB.KEKA.SC.Y.0097.101205T0000Z-101206T0100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
312 AM PST SAT DEC 4 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
5 PM PST SUNDAY...

* WINDS: SOUTHEAST WINDS OF 15 TO 25 KT LATE THIS AFTERNOON
  THROUGH TUESDAY. GALE FORCE GUSTS ARE EXPECTED MONDAY AND
  TUESDAY.

* WAVES: MIXED SEAS WILL AFFECT THE WATERS AS A NW SWELL COMBINES
  WITH BUILDING SHORT PERIOD SOUTHERLY WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-475-042330-
/O.CON.KEKA.SC.Y.0097.101204T2000Z-101208T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
312 AM PST SAT DEC 4 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 PM
PST WEDNESDAY...

* WINDS: SOUTHEAST WINDS OF 15 TO 25 KT WILL AFFECT THE WATERS THIS
  AFTERNOON THROUGH TUESDAY.

* WAVES: MIXED SEAS ARE EXPECTED THROUGH TUESDAY AS NW SWELL
  COMBINES WITH BUILDING SHORT PERIOD SOUTHERLY WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
455 
WHUS76 KEKA 041845
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1045 AM PST SAT DEC 4 2010

...INCREASED SOUTHEAST WINDS BEGINNING SATURDAY AFTERNOON...

.A PAIR OF DEVELOPING SURFACE LOWS WILL BRING STRONGER SOUTHEAST
WINDS TO THE SOUTHERN WATERS AND THE NORTHERN OFFSHORE WATERS
THIS WEEKEND. SEAS WILL BUILD EARLY NEXT WEEK IN ASSOCIATION WITH
A STRONG COLD FRONT.

PZZ455-475-050500-
/O.UPG.KEKA.SC.Y.0097.101204T2000Z-101208T2300Z/
/O.NEW.KEKA.GL.W.0136.101204T1845Z-101205T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1045 AM PST SAT DEC 4 2010

...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: SOUTHEAST WINDS OF 20 TO 30 KT WITH GUSTS TO 40 KT WILL
  EXPAND OVER THE SOUTHERN WATERS THROUGH THE DAY AND CONTINUE
  INTO THE EVENING. 

* WAVES: BUILDING SHORT PERIOD SEAS WILL OCCUR TODAY AS WINDS
  INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-050500-
/O.UPG.KEKA.SC.Y.0097.101205T0000Z-101206T0100Z/
/O.NEW.KEKA.GL.W.0136.101204T2300Z-101205T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1045 AM PST SAT DEC 4 2010

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST
THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: SOUTHEAST WINDS OF 10 TO 20 KT WILL INCREASE TO 20 TO 30
  KT WITH GUSTS TO 40 KT LATE TODAY AND THROUGH THE EVENING.

* WAVES: BUILDING SHORT PERIOD SEAS WILL OCCUR TODAY AS WINDS
  INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
160 
WHUS76 KEKA 041847 CCA
MWWEKA

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
1046 AM PST SAT DEC 4 2010

...GALE FORCE WINDS TODAY INTO THIS EVENING...

.A PAIR OF DEVELOPING SURFACE LOWS WILL BRING STRONGER SOUTHEAST
WINDS TO THE SOUTHERN WATERS AND THE NORTHERN OFFSHORE WATERS.

PZZ455-475-050500-
/O.UPG.KEKA.SC.Y.0097.101204T2000Z-101208T2300Z/
/O.NEW.KEKA.GL.W.0136.101204T1846Z-101205T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1046 AM PST SAT DEC 4 2010

...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: SOUTHEAST WINDS OF 20 TO 30 KT WITH GUSTS TO 40 KT WILL
  EXPAND OVER THE SOUTHERN WATERS THROUGH THE DAY AND CONTINUE
  INTO THE EVENING. 

* WAVES: BUILDING SHORT PERIOD SEAS WILL OCCUR TODAY AS WINDS
  INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-050500-
/O.UPG.KEKA.SC.Y.0097.101205T0000Z-101206T0100Z/
/O.NEW.KEKA.GL.W.0136.101204T2300Z-101205T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1046 AM PST SAT DEC 4 2010

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST
THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: SOUTHEAST WINDS OF 10 TO 20 KT WILL INCREASE TO 20 TO 30
  KT WITH GUSTS TO 40 KT LATE TODAY AND THROUGH THE EVENING.

* WAVES: BUILDING SHORT PERIOD SEAS WILL OCCUR TODAY AS WINDS
  INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 11:12 AM PST, 3 hours 2 minutes earlier.

Area forecast discussion, Dec 3, 11:12 AM PST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1112 AM PST FRI DEC 3 2010

.SYNOPSIS...A STORMS SYSTEM MOVING SOUTHWARD OVER THE OFFSHORE
WATERS WILL BRING A CHANCE OF SHOWERS TO NORTHWEST CALIFORNIA TODAY
AND THROUGH THE WEEKEND. A BRIEF BREAK ON MONDAY WILL BE FOLLOWED BY
ADDITIONAL RAIN FOR MUCH OF NEXT WEEK.

&&

.UPDATE...BASED ON RECENT SAT/RADAR DATA DN 12Z GUIDANCE...ISSUING A
QUICK UPDATE TO TWEAK POPS FOR -RA THIS AFTN THRU TONIGHT TO BETTER
REFLECT S TO N PROGRESSION OF LIGHT WARM FRONTAL PRECIP. BEST
CHANCES WILL BE OVER MENDOCINO COUNTY THRU MOST OF THE AFTN
TRANSITIONING TO CENTRAL AND THEN NORTHERN PORTIONS OF THE CWA AFTER
00Z. CLARK

&&

.DISCUSSION...SKIES ARE CLEARING FROM NORTHWEST TO SOUTHEAST ACROSS
THE FORECAST AREA THIS MORNING AS A SLOW MOVING FRONTAL SYSTEM
CONTINUES TO SAG SOUTHWARD. A MOIST BOUNDARY LAYER AND CLEARING
SKIES COMBINED WITH LIGHT WINDS WILL ALLOW PATCHY FOG FORMATION NEAR
THE COAST AND OVER SOME INLAND VALLEYS. MEANWHILE ANOTHER LOW
PRESSURE SYSTEM IS HEADED SOUTH ALONG 138 W...AND MOISTURE WRAPPING
AROUND THE BASE OF THE LOW WILL STREAM INTO NORTHWEST CALIFORNIA
BRINGING RAIN CHANCES TO THE AREA TODAY THROUGH THE WEEKEND. PRECIP
CHANCES WILL INCREASE THROUGH THIS AFTERNOON AS A 100 KT JET STREAK
NOSES INTO THE AREA AND SUBTROPICAL MOISTURE STREAMS UP FROM THE
SOUTHWEST. QPF AMOUNTS WILL REMAIN FAIRLY LIGHT AS SHORT WAVE
RIDGING INHIBITS LIFT ACROSS THE AREA. THIS LIGHT SHOWER REGIME WILL
CONTINUE THROUGH THE WEEKEND AS THE OFFSHORE LOW MEANDERS SOUTH AND
EAST...REACHING 33N AND 124 W BY 00Z MONDAY. THE TROUGH IS FORECAST
TO MOVE ONSHORE AND LIFT NORTHEAST ACROSS NORTHERN CALIFORNIA SUNDAY
NIGHT. THIS WILL BRING ADDITIONAL RAIN AND SLIGHTLY HIGHER QPFS TO
THE FORECAST AREA...UP TO AROUND 0.30 INCHES...SUNDAY EVENING. THE
MODELS HAVE COME INTO BETTER AGREEMENT FOR THE WEEKEND TIME
PERIOD...AS WELL AS THE EARLY PART OF NEXT WEEK. IN SPITE OF SLIGHT
TIMING DIFFERENCES...THE GFS AND ECMWF INDICATE VERY WEAK RIDGING
AND A BREAK IN PRECIP FOR MONDAY...FOLLOWED BY A WET PERIOD THROUGH
THE REMAINDER OF THE WEEK. THE TUESDAY NIGHT INTO WEDNESDAY TIME
PERIOD APPEARS FAVORABLE FOR A WIDESPREAD PRECIP EVENT. CMC

&&

.AVIATION...MORNING OBSERVATIONS SHOULD REFLECT PLENTY OF GROUND FOG
BOTH AT THE COAST AND INTERIOR VALLEYS...AS WET GROUND INTERACTS
WITH COLD OVERNIGHT TEMPERATURES AND LITTLE OR NO WIND. SOME AREAS
WILL REMAIN IFR WELL AFTER SUNRISE. HIGH CLOUDS MAY LIMIT LATE
MORNING MIXING THUS PROLONGING THE FOG.  FOG AND STRATUS SHOULD LIFT
AND BREAK OUT BY THE AFTERNOON.  VFR CONDITIONS SHOULD PREVAIL
ACROSS MAJORITY OF CWA FOR THE REMAINDER OF THE TAF CYCLE.

&&

.MARINE...ALMOST HAD TO EXTEND THE SCA AGAIN AS SEAS REMAINED
STUBBORNLY AT OR ABOVE 10 FT EARLY THIS MORNING. FINALLY SAW THE
EXPECTED DROP AND HAVE DROPPED ALL SCAS. MODELS IN DECENT AGREEMENT
ON THE INTENSIFICATION OF A STORM SYSTEM OUT NEAR 140W EARLY NEXT
WEEK WHICH SHOULD PROVIDE NEAR GALE FORCE WINDS TO THE WATERS AS
WELL AS BUILDING A SHORT PERIOD FRESH SWELL.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
NONE

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 3, 5:32 AM PST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
532 AM PST FRI DEC 3 2010

CAZ001>004-076-041345-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
532 AM PST FRI DEC 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 6:06 PM PSTSmall Craft AdvisoryEKA6 hr

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.